How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45954
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

, I have inflammation under my top eyelids from slight

Resolved Question:

Hi, I have inflammation under my top eyelids from slight droopy eyelids, I've been put on prednisolone and hylo-forte. Problem is a month ago I got a cold, and for one whole day my right eye lower eyelid was dark red. Since then my right eye has been different, lower eyelid is redder than before (not that much amount though), and after another week or so the lower eyelid was sometimes getting sore and warm/hot. I had to increase my usage of hylo-forte from 4 times a day to 8 to cope. Also my right eye also feels exposed, sometimes cold, as if it's not got enough oils to lubricate and lock in moisture now. I've seen my eye specialist since, but he was dismissive there's any problem, he pressed out some of the glands and said thicker than average, flowing, clear, I found it very sticky though! I think there's an improvement where the oil came out. So is something seriously wrong? Do I need to act in near future to preserve my Meibomian glands health? What do I do?

Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
This is Dr. David

I am glad you have seen your eye specialist

if yoru eye specialist examined your eyes and found nothing wrong, then I'm sure your eyes are fine.

during the cold winter months, it can be more common to have dry eyes and more eye irritaiton because of the cold air and wind.

it sounds like you are focusing too much on your eyes

I think your eyes will be fine.

you do not have to worry about your meibomian glands

let me know if you have questions.
Customer: replied 2 years ago.

> during the cold winter months, it can be more common to have dry eyes and more eye irritaiton because of the cold air and wind.

I've never had any problems before, I've stayed indoors for a while now, and no change in central heating recently. So how is such a noticeable change in my eyes possible due to just winter?

> you do not have to worry about your meibomian glands

I tried expressing one area on my lower eyelid, I thought I was gentle but later it ached for a bit. I assume I best not do that again, but have I likey done some damage?

Expert:  Dr. David replied 2 years ago.
you need to stop trying to express your eye glands. you don't need to be doing this

you can irritate and cause pain in your eyes doing this.

you most likely didn't do damage.
Customer: replied 2 years ago.

Ok I'll stop that, if you could answer my other query I'm all done! :-

> during the cold winter months, it can be more common to have dry eyes and more eye irritaiton because of the cold air and wind.

I've never had any problems before, I've stayed indoors for a while now, and no change in central heating recently. So how is such a noticeable change in my eyes possible due to just winter?

Expert:  Dr. David replied 2 years ago.
yes, it can be from winter and dry air.

as we get older, our eyes can be more dry

if you are using the steroid eye drops and moisturizing eye drops frequently, this can keep your eyes from producing enough tears.

you need to rest your eyes and not focus so much on your eyes.

it seems like you are having too much anxiety and focus on your eyes and eye symptoms.

do you have a history of excessive anxiety and worry symptoms?
Customer: replied 2 years ago.

> if you are using the steroid eye drops and moisturizing eye drops frequently, this can keep your eyes from producing enough tears.

So I should try to put as few moisturizing drops in as possible? Is there anything else simple I can do to make my eye more comfortable during this difficult time?

> you need to rest your eyes and not focus so much on your eyes.

Ok, it's very hard to do that when your life is now ruled by your eyes.

> it seems like you are having too much anxiety and focus on your eyes and eye symptoms.

Probably, but I went from complete freedom (even on the meds) to struggling badly almost overnight, which I find hard to believe.

> do you have a history of excessive anxiety and worry symptoms?

I've had depression, but this would make anyone worry.

Expert:  Dr. David replied 2 years ago.
I would only use the moisturizing eye drops only when you have to.

depression would not cause you to worry .

what do you mean by complete freedom on the meds?

you mean the steroid eye drops and moisturizing eye drops?

you can try some warm compresses on your eyes to see if that helps.
Customer: replied 2 years ago.

> what do you mean by complete freedom on the meds?

>

> you mean the steroid eye drops and moisturizing eye drops?

Yes, I mean I was on those for > 1 month and was coping very well, no problems, then my right eye changed quickly after it got red.

> you can try some warm compresses on your eyes to see if that helps.

I've heard about that, is it safe?

I'm going to give you a high rating even though I'm slightly unhappy you don't appear to specialize in eyes, not sure why the website works this way.

Expert:  Dr. David replied 2 years ago.
yes, warm compresses are safe

you can just use a warm wet towel on your eye to see if that helps.

a warm towel is safe.

you should not be using steroid eye drops in your eye for a month.

it was the cold that cause the redness of your eyes.

this can take some time to get better.
that is too long to be using steroid eye drops just for dry eye.
Customer: replied 2 years ago.

> a warm towel is safe.

What about commercial warm compresses, are those ok?

> it was the cold that cause the redness of your eyes.
> this can take some time to get better.

It's been 3 weeks already.

> that is too long to be using steroid eye drops just for dry eye.

I'm following the instructions I was given, it wasn't for dry eye. It's for friction/inflammation under top eyelid because I have slight droopy eyelids.

Expert:  Dr. David replied 2 years ago.
slightly droopy or swollen eye lids most likely is from blepharitis blocked oil ducts of your eye lids which can happen very frequently during colds.

long term steroid eye drops can cause more problems and more inflammation in the long term.

I would stop the steroid eye drops.

I would just use a warm towel on your eye for a few minutes each day to see if that helps.
Dr. David and other Medical Specialists are ready to help you

Related Medical Questions